MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided.Best estimate of date of event is between 9/20/2020 and 12/8/2020.Device evaluation: product evaluation was not performed because the product has not been returned.If product is received after initial closure, the ir and complaint file (if necessary) may be re-opened to complete the return investigation.The complaint issue reported could not be verified and no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no other complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from the patient's left eye due to visual disturbance.It was stated that the incision was enlarged.The iol was replaced with a non-johnson and johnson iol, lower diopter size (16.5).It was noted that there is no further information available.
 
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes.Returned to manufacturer on: 1/25/2021.Section h3.Device returned to manufacturer? yes.Device evaluation: visual inspection under magnification revealed viscoelastic residue on the optic body and haptics, which is consistent with a lens that was handled during explant.The lens was cleaned, and no cosmetic defects were observed.The complaint issue could not be confirmed, and no product deficiency could be identified.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco, puerto rico 00610
MDR Report Key11137506
Report Number2648035-2021-07036
Device Sequence Number688874
Product Code HQL
UDI-Device Identifier05050474528956
UDI-Public(01)05050474528956(17)241214
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/14/2024
Device Model NumberZA9003
Device Catalogue NumberZA90030170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/09/2020
Supplement Date Received by Manufacturer02/11/2021
Initial Report FDA Received Date01/08/2021
Supplement Report FDA Received Date03/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;